MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 4-0 S/A PC-5 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 4-0 S/A PC-5 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8631G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a carpal tunnel repair procedure on (b)(6) 2019 and suture was used.The needle detached from the thread at the swage during closure of the skin.Another like device was used to complete the skin closure successfully with no delay.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device batch mmh267 and no non-conformances were identified.The actual device was received for analysis a labeled winding former with a detached needle of product code 8631, mmh267.During the visual inspection of a detached needle, the swage and attachment area were noted to be as expected.Body fluids was present on needle and marks by use of a surgical instrument could be observed at the edge of the barrel hole, this condition causes the needle pull off.The suture was not received for evaluation.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of the performance pull off - suture needle is an improper handling.Representative samples of an opened box with ten unopened samples of product code 8631, mmh267.During the visual inspection of ten unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
PRLNE BLU 18IN 4-0 S/A PC-5 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9287777
Report Number2210968-2019-89636
Device Sequence Number13984808
Product Code GAW
UDI-Device Identifier10705031018105
UDI-Public10705031018105
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8631G
Device Lot NumberMMH267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/11/2019
Patient Sequence Number1